Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 18, 2021, 4:20 PM EDT for Scott County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 18, 2021, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
County Scott County, TN
The radar
The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WWUS84 KMRX 182020
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
420 PM EDT Sun Jul 18 2021
TNZ012-182100-
Scott TN-
420 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Helenwood, or 8 miles southwest of Oneida, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Honey Creek State Park, Big
South Fork National Park and Rugby State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding due to slow storm movement. Do not drive your
vehicle through flooded roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3660 8449 3640 8439 3635 8468 3638 8469
3639 8469 3640 8466 3641 8467 3641 8466
3644 8469 3650 8471 3653 8474 3660 8461
TIME...MOT...LOC 2019Z 247DEG 5KT 3647 8464
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:18 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 18, 3:18 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 318 PM EDT Sun Jul 18 2021 .SHORT TERM...(Tonight and Monday)... -Convection around the area will trend toward more convection south than north -The threat of strong/severe storms is quite low, while the threat of localized flooding is slightly higher The overall pattern won't change much during the period with a strong ridge aloft to our east and troughing over the NE US. A weak frontal boundary near our southern border will sag further to the south before stalling, but exactly how far south it will make it is still unclear. Right now it looks like it will make it into southern/central parts of our area before stalling, so once this afternoon's convection wanes during the evening hours the focus for better coverage of showers/storms should be across our southern half later tonight into Monday. Instability continues to be limited and shear is weak, and this is expected to be the case again Monday which will keep the chances for any strong/severe storms quite low for the period. However, there continues to be a threat for localized flooding in any areas that receive prolonged or repeated heavy rainfall. This will continue to be mentioned in the HWO. LW .LONG TERM... (Monday night Through Sunday)... Key Messages: 1. Cold front forecast to stall across SE TN/SW NC with increased rain chances Monday night and Tuesday. Beginning Wednesday, isolated to scattered showers and thunderstorms are expected every afternoon. 2. Cooler temperatures forecast Tuesday due to increased clouds and rain. Warm temps with highs in the mid to upper 80s will return on Wednesday and remain through the week. Discussion: In the upper levels, a trough will be over the Northeast with weak troughing extending into the Southeast. A ridge will be over the Central and Western U.S. At the surface, a stalled cold front will linger near SE TN, SW NC and North GA. This boundary will dissipate by Wednesday. Monday night and Tuesday have the highest chance for showers and thunderstorms with POPs of 60 to 80 percent, mainly south of I-40. Beginning Wednesday, isolated to scattered showers and thunderstorms are expected each afternoon as weak high pressure is over the Southeast. Another frontal boundary may bring increased rain chances next weekend. Cooler temperatures forecast Tuesday due to increased clouds and rain. Warm temps with highs in the mid to upper 80s will return on Wednesday and remain through the week. McD && .AVIATION... 18Z TAF DISCUSSION. Will see convection around at times especially early and late in the period, although TRI is likely to be precip free later tonight through the end of the period. Will try to time the best chances for thunder with VCTS and tempo/prob30 groups. Will likely see conditions lower to at least MVFR at times especially in any significant convection, and these lower conditions may become predominant at least for a period late tonight. MVFR cigs are then likely to persist at CHA through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 79 69 81 68 / 60 70 70 80 30 Knoxville McGhee Tyson Airport, TN 69 82 69 80 68 / 40 60 50 70 20 Oak Ridge, TN 70 81 67 80 66 / 40 50 50 60 20 Tri Cities Airport, TN 66 83 65 81 63 / 30 40 40 50 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 18, 3:05 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 305 PM EDT Sun Jul 18 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 305 PM EDT Sun Jul 18 2021 /205 PM CDT Sun Jul 18 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will continue today into tonight. While a few storms may have brief gusty winds this afternoon, locally heavy rainfall looks to be the primary threat leading to the possibility of localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms will continue into Monday, especially south of the I-40 corridor. Locally heavy rainfall will be possible which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 18, 4:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
420 PM EDT Sun Jul 18 2021
TNZ012-182100-
Scott TN-
420 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Helenwood, or 8 miles southwest of Oneida, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Honey Creek State Park, Big
South Fork National Park and Rugby State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding due to slow storm movement. Do not drive your
vehicle through flooded roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3660 8449 3640 8439 3635 8468 3638 8469
3639 8469 3640 8466 3641 8467 3641 8466
3644 8469 3650 8471 3653 8474 3660 8461
TIME...MOT...LOC 2019Z 247DEG 5KT 3647 8464
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:46 PM EDT | Areal Flood Advisory | MRX | Anderson, Jefferson, Knox, Roane, Sevier | 3 hr |
| Jul 18, 4:53 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| Jul 18, 5:09 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane | 3 hr |
| Jul 18, 5:10 PM EDT | Areal Flood Advisory | MRX | Cocke, Hamblen, Jefferson | 110 min |
| Jul 18, 5:18 PM EDT | Flash Flood Warning | MRX | Anderson, Jefferson, Knox, Roane, Sevier | 2 hr |
| Jul 18, 6:07 PM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock, Hawkins | 113 min |
| Jul 18, 6:48 PM EDT | Areal Flood Advisory | MRX | Loudon, Roane | 117 min |
| Jul 18, 2:52 PM EDT | Areal Flood Advisory | MRX | Russell, Wise, City of Norton | 100 min |
| Jul 18, 3:31 PM EDT | Areal Flood Advisory | MRX | Washington | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.